Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Spokane, WA

August 7, 20065 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 7, 2006, 2:54 PM PDT for 5 counties in Idaho. It took effect at Aug 7, 2006, 9:34 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2006, 2:54 PM PDT (21:54 UTC)
In effect from
Aug 7, 2006, 9:34 PM PDT
Expired
Aug 8, 2006, 9:54 PM PDT
In force
24 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2834 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 072154
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
254 PM PDT MON AUG 7 2006

...SCATTERED THUNDERSTORMS OVERNIGHT THROUGH TUESDAY EVENING...

.A PACIFIC STORM WILL BREAK DOWN THE HOT AND UNSTABLE RIDGE OVER
THE REGION LATE TONIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL
ACCOMPANY THIS EVOLUTION OVER MUCH OF EASTERN WASHINGTON AND NORTH
IDAHO.

WAZ673-687-080600-
/O.UPG.KOTX.FW.A.0002.060808T0200Z-060809T0600Z/
/O.NEW.KOTX.FW.W.0003.060808T0600Z-060809T0000Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
254 PM PDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE CENTRAL OREGON
MOUNTAINS THIS EVENING. THESE STORMS WILL MOVE NORTHWARD INTO THE
WARNING AREA LATE TONIGHT INTO TUESDAY MORNING. VERY LITTLE IF
ANY RAIN IS EXPECTED WITH THESE STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY
AFTERNOON. THESE STORMS WILL BE CONCENTRATED OVER THE HIGHER
TERRAIN. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE
TO 10 TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

IDZ101-WAZ686-080600-
/O.UPG.KOTX.FW.A.0002.060808T0200Z-060809T0600Z/
/O.NEW.KOTX.FW.W.0003.060808T0600Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
254 PM PDT MON AUG 7 2006

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE CENTRAL OREGON
MOUNTAINS THIS EVENING. THESE STORMS WILL MOVE NORTHWARD INTO THE
WARNING AREA LATE TONIGHT INTO TUESDAY MORNING. VERY LITTLE IF
ANY RAIN IS EXPECTED WITH THESE STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY
AFTERNOON AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER
TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10
TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
6 follow-up statements
000 
WWUS86 KOTX 080434
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
934 PM PDT MON AUG 7 2006

...SCATTERED THUNDERSTORMS OVERNIGHT THROUGH TUESDAY EVENING...

.A PACIFIC STORM WILL BREAK DOWN THE HOT AND UNSTABLE RIDGE OVER
THE REGION LATE TONIGHT AND TUESDAY. SCATTERED THUNDERSTORMS WILL
ACCOMPANY THIS EVOLUTION OVER MUCH OF EASTERN WASHINGTON AND
NORTH IDAHO.

WAZ673-687-081245-
/O.EXT.KOTX.FW.W.0003.060808T0434Z-060809T0000Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
934 PM PDT MON AUG 7 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT TUESDAY. 

ISOLATED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL MOVE 
INTO THE COLUMBIA BASIN THIS EVENING. THESE THUNDERSTORMS 
ARE NOT EXPECTED TO PRODUCE MUCH RAIN WHILE PRODUCING 
SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. THE GREATEST THREAT
WILL OCCUR WEST OF A LINE FROM RITZVILLE TO WILBUR. THESE
THUNDERSTORMS ARE EXPECTED TO GENERALLY DISSIPATE BY
MIDNIGHT...ALTHOUGH THERE IS A SMALL THREAT OF THIS LIGHTNING
MOVING INTO THE OKANOGAN HIGHLANDS LATER TONIGHT. 

A BETTER CHANCE OF THUNDERSTORMS IS EXPECTED TO DEVELOP TUESDAY
AFTERNOON OVER MOST OF EASTERN WASHINGTON. THESE STORMS WILL BE
CONCENTRATED OVER THE HIGHER TERRAIN. IN ADDITION...GUSTY WEST TO
SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED
AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

IDZ101-WAZ686-081245-
/O.EXT.KOTX.FW.W.0003.060808T0434Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
934 PM PDT MON AUG 7 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT TUESDAY. 

THE THREAT OF THUNDERSTORMS OVER THE NORTH IDAHO PANHANDLE HAS
GREATLY DIMINISHED FOR THE REMAINDER OF THE NIGHT.

A MUCH BETTER CHANCE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
BY TUESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE
CONCENTRATED OVER HIGHER TERRAIN. IN ADDITION...GUSTY SOUTHWEST
WINDS WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS86 KOTX 081240
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
540 AM PDT TUE AUG 8 2006

WAZ673-687-090000-
/O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0000Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
540 AM PDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

ISOLATED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL MOVE INTO
THE COLUMBIA BASIN TODAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO
PRODUCE MUCH RAIN WHILE PRODUCING SCATTERED CLOUD TO GROUND
LIGHTNING STRIKES.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER
MOST OF EASTERN WASHINGTON. THESE STORMS WILL BE CONCENTRATED OVER
THE HIGHER TERRAIN. IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS
WILL INCREASE TO 10 TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

IDZ101-WAZ686-090045-
/O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
540 AM PDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER
TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO 10
TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS86 KOTX 081546
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
846 AM PDT TUE AUG 8 2006

WAZ673-687-090000-
/O.EXT.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
846 AM PDT TUE AUG 8 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

ISOLATED TO SCATTERED THUNDERSTORMS OVER SOUTHERN WASHINGTON WILL
MOVE INTO THE COLUMBIA BASIN THROUGH THE DAY. THESE THUNDERSTORMS
ARE NOT EXPECTED TO PRODUCE MUCH RAIN WHILE PRODUCING SCATTERED
CLOUD TO GROUND LIGHTNING STRIKES. THE STORMS WILL BECOME MORE 
CONCENTRATED OVER THE HIGHER TERRAIN THIS AFTERNOON. IN ADDITION...
GUSTY WEST TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 15 MPH OVER
THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

IDZ101-WAZ686-090000-
/O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
846 AM PDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
AND EVENING. THESE STORMS WILL BE CONCENTRATED OVER HIGHER
TERRAIN. IN ADDITION...GUSTY SOUTHWEST WINDS WILL INCREASE TO
10 TO 15 MPH OVER THE EXPOSED AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS86 KOTX 082201
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
301 PM PDT TUE AUG 8 2006

IDZ101-WAZ673-686-687-090600-
/O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
301 PM PDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SCATTERED THUNDERSTORMS OVER NORTHEAST OREGON WILL MOVE INTO THE
COLUMBIA BASIN EARLY THIS EVENING AND SPREAD INTO THE NORTHERN AND
PANHANDLE MOUNTAINS THROUGH THE EVENING. THESE THUNDERSTORMS ARE
NOT EXPECTED TO PRODUCE MUCH RAIN INITIALLY WHILE PRODUCING
SCATTERED CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. IN
ADDITION...GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 15 MPH CAN BE
EXPECTED OVER THE EXPOSED AREAS FROM THE CASCADE VALLEYS ACROSS
THE COLUMBIA BASIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS86 KOTX 090254
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
754 PM PDT TUE AUG 8 2006

WAZ687-090400-
/O.CAN.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
754 PM PDT TUE AUG 8 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE RED
FLAG WARNING. THE THREAT OF SCATTERED THUNDERSTORMS HAS DECREASED
SIGNIFICANTLY OVER THE OKANOGAN HIGHLANDS. 

$$

IDZ101-WAZ673-686-090600-
/O.CON.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
754 PM PDT TUE AUG 8 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

SCATTERED THUNDERSTORMS OVER SOUTHEAST WASHINGTON WILL CONTINUE TO
DRIFT NORTH INTO THE PALOUSE AND EASTERN COLUMBIA BASIN EARLY
THIS EVENING...THEN MOVE INTO THE CENTRAL IDAHO PANHANDLE AND
SPOKANE AREA BEFORE 10 PM. THE STORMS SHOULD WEAKEN AS THEY TRAVEL
NORTHWARD...HOWEVER OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES
ARE STILL ANTICIPATED. THE PRIMARY THREAT FOR SIGNIFICANT CLOUD TO
GROUND LIGHTNING ACTIVITY THROUGH 11 PM WILL GENERALLY OCCUR SOUTH
AND EAST OF A LINE FROM KELLOGG TO LA CROSSE.

IN ADDITION...GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH CAN BE
EXPECTED OVER THE EXPOSED AREAS FROM THE CASCADE VALLEYS ACROSS
THE COLUMBIA BASIN THROUGH LATE EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING AND GUSTY WINDS WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS86 KOTX 090454
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
954 PM PDT TUE AUG 8 2006

IDZ101-WAZ673-686-090600-
/O.CAN.KOTX.FW.W.0003.000000T0000Z-060809T0600Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
954 PM PDT TUE AUG 8 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE RED
FLAG WARNING WHICH WAS IN EFFECT FOR PORTIONS OF EASTERN
WASHINGTON AND NORTH IDAHO. ALTHOUGH ISOLATED LIGHTNING STRIKES ARE STILL
POSSIBLE TONIGHT OVER THE PALOUSE AND IDAHO PANHANDLE...THE THREAT
OF WIDESPREAD LIGHTNING NOW APPEARS MINIMAL. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:21 PM PDT, 33 minutes earlier.

Area forecast discussion, Aug 7, 2:21 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
221 PM PDT MON AUG 7 2006

.SYNOPSIS...AN UPPER LOW OFF THE NORTHERN CALIFORNIA COAST WILL
LIFT NORTHEAST THROUGH THE INTERIOR PACIFIC NORTHWEST TONIGHT AND
TUESDAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION ON THURSDAY.

&&

.DISCUSSION...

TONIGHT THROUGH TUESDAY NIGHT...MODELS STARTING TO GET A BETTER
HANDLE ON CLOSED MID-LEVEL LOW MOVING ONSHORE INTO NORTHERN
CALIFORNIA.  THE 12Z NAM SEEMS TO BE THE FASTEST WITH LIFTING THE
SHORTWAVE INTO THE NORTHERN ROCKIES WITH THE GFS SLIGHTLY SLOWER BY
48 HRS...STILL SLOWER YET ARE THE 12Z ECMWF AND UKMET.  THIS
AGGRESSIVE PROGRESSION OF THE PATTERN SEEMS TO HAVE EFFECTS NOT ONLY
ON THE POSSIBILITY AND TIMING OF CONVECTION FOR THE EASTERN HALF OF
THE CWA...BUT IT ALSO IS IMPACTING FORECAST HIGH TEMPS FOR TUESDAY.
BOTH THE GFS AND NAM DROP 850 MB TEMPS OVER THE GEG AREA BY BETWEEN
5 AND 6 C FROM 00Z TUESDAY TO 00Z WEDNESDAY WHICH IF WAS TRUE WOULD
DROP HIGHS FOR TUESDAY INTO THE LOW 80S FOR GEG...BUT THE SLOWER
PROGRESSION IS PREFERRED...SO WILL KEEP GEG AT LEAST IN THE MIDDLE
80S...AND AM AFRAID THIS MAY EVEN BE TOO LOW AS NCEP SUITE IS VERY
AGGRESSIVE WITH SHIFTING COOLER AIR INTO THE COLUMBIA BASIN.

AS FOR CONVECTIVE CHANCES...NAM AND GFS MOISTEN UP THE MIDDLE
LEVELS PRETTY WELL BY THE END OF THE OVERNIGHT PERIOD TONIGHT...WITH
THE FLOW AT BOTH 250 AND 500 MB BACKING TO NEARLY DUE SOUTH...
MINIMIZING ANY DOWNSLOPE EFFECT FROM MOUNTAINS OVER THE CWA. DECENT
DIFFERENTIAL PVA APPROACHES THE SOUTHEASTERN CWA FROM THE SOUTHWEST
AND 700 MD UVV PEAKS AT JUST UNDER -20 MICROBARS/SEC ON THE EASTERN
FRINGE OF THE CWA BY TUESDAY EVENING. WHILE THE LOW LEVEL FLOW AT 850
MB BACKS AROUND TO THE SOUTH AND SOUTHEAST AND A SMALL MAXIMA OF LOW
LEVEL CONVERGENCE IS ADVERTISED IN EASTERN WASHINGTON AND THE IDAHO
PANHANDLE FROM ABOUT 09Z THROUGH 18Z TUESDAY...WE NEVER REALLY GET
SUFFICIENT MOISTURE IN THE COLUMN TO HAVE MUCH CONFIDENCE IN RAINFALL
ACTUALLY REACHING THE GROUND ANYWHERE OTHER THAN THE FAR SOUTHEASTERN
PORTIONS OF THE CWA. IN FACT...NAM NEVER GETS RH VALUES AT 850 MB
ABOVE 45 PERCENT OR SO ANYWHERE EXCEPT THE IDAHO PANHANDLE...WITH THE
DEWPOINT DEPRESSION EVEN MORE PATHETIC AT THE SURFACE. DUE TO THE
AMOUNT OF DRY AIR IN THE LOWER LEVELS...EXPECT THE POTENTIAL FOR
GUSTY WINDS TO BE A POSSIBILITY WITH COLD OUTFLOW FROM AND
THUNDERSTORM ACTIVITY THAT DOES DEVELOP DUE TO EVAPORATIONAL EFFECTS
IN THUNDERSTORM DOWNDRAFTS AND REALLY DOUBT THAT MUCH.  PROGRESSION
OF PATTERN WILL HAVE TO BE WATCHED BY FUTURE SHIFTS AS MODELS
REALLY GET THE SYSTEM WOUND UP AFTER IT EXITS THE AREA WITH UVV
REALLY CRANKING IN MONTANA AND MUCH BETTER LOW LEVEL MOISTURE TO
WORK WITH BY THAT TIME AS WELL. /FRIES

WEDNESDAY THROUGH MONDAY...GFS RUNS HAVE A BIT OF A TIMING ISSUE BUT
AREA GENERALLY CONSISTENT IN BRINGING A RATHER LARGE AND STRONG TROF
THROUGH THE FORECAST AREA THURSDAY AND FRIDAY. THE WEATHER FEATURE
IS QUITE EVIDENT ON WATER-VAPOR IMAGERY AT ABOUT 160W 45N ON THE
19Z WATER VAPOR IMAGERY THIS MORNING. IF THIS TROF PASSES THROUGH AS
DEPICTED IT WOULD BRING ABOUT SUBSTANTIAL COOLING AS FAR AS MAXIMUM
TEMPERATURES GO FOR FRIDAY. IT WOULD ERASE ALL INVERSIONS AS ITS
COLD POOL PASSES ALLOWING FOR QUITE THE COOL FORECAST. THERE WOULD
BE NO MORE THERMAL BELTS AT MID SLOPES. THE PROGGED COLD POOL
ALOFT IS BELIEVABLE GIVEN THE SUBSTANTIAL DARKENING OF THIS FEATURE
ON THE CURRENT WATER VAPOR IMAGERY. THEREFORE HAVE NUDGED THE
FORECAST IN THIS GENERAL DIRECTION BY KEEPING WEDNESDAY A BENIGN
DAY BUT TRENDING THURSDAY AND FRIDAY AS POTENTIALLY UNSETTLED WITH
LOW CHANCE DEPICTION OF THUNDERSTORMS AND A SUBSTANTIAL 10 DEGREE
OR SO COOLING TREND BETWEEN THURSDAY AND FRIDAY MAX TEMPS FOR MUCH
OF THE BASIN AND EASTERN WASHINGTON AND NORTHERN IDAHO...WITH THE
COOLING TREND STARTING A BIT EARLIER BETWEEN WEDNESDAY AND
THURSDAY FOR THE CASCADES/WENATCHEE AREA AND VICINITY. COLD POOL
ALOFT GETS CARRIED EAST AND AWAY AS THE LARGE TROF EXITS THE AREA
SATURDAY BUT ITS NOT QUICK ENOUGH TO REMOVE SOME LOW POPS FOR
SHOWERS AND THUNDERSTORMS NEAR THE CANADIAN BORDER...ESPECIALLY
KEEPING IN MIND THAT AT TIMES THE GFS HAS BEEN A BIT TOO FAST AT
BRINGING THESE SYSTEMS IN.  ALLOW FOR A DRY FORECAST WITH WARMING
TREND WITH THE ABOVE MENTIONED TROF EXIT FOR SUNDAY AND
MONDAY. IN ADDITION TO THE POSSIBILITY OF CONVECTION WITH THE PASSING
DISTURBANCES ADDRESSED ABOVE SOME GUSTY WINDS ARE LIKELY TO MIX
DOWN TO THE SURFACE AS WELL WITH THE TROF PASSAGE THURSDAY EVENING.

&&

.AVIATION...VFR CONDITIONS THE RULE WITH ANY SMOKE NOT REALLY
POSING A PROBLEM FOR ANY TAF SITES THIS AFTERNOON. VISIBILITIES
SHOULD REMAIN HIGH THROUGH THE AFTERNOON. -TS CHANCES START TO
COME INTO THE TAFS LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        63  85  56  84  60  86 /  20  20  10   0   0   0
COEUR DALENE  59  84  53  83  55  85 /  20  20  10   0   0   0
PULLMAN        58  86  51  85  54  88 /  20  30  20   0   0   0
LEWISTON       69  92  61  93  65  97 /  20  30  20   0   0  10
COLVILLE       58  87  49  86  51  86 /  20  20  10   0  10   0
SANDPOINT      57  83  50  83  51  83 /  20  20  10   0   0   0
KELLOGG        56  81  50  84  55  88 /  20  30  20   0   0   0
MOSES LAKE     68  89  56  88  60  85 /  20  20  10   0   0   0
WENATCHEE      67  88  61  87  65  82 /  20  20  10   0   0   0
OMAK           61  87  56  86  58  85 /  10  10  10   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 11 PM TUESDAY FOR IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
       PERCE COUNTIES.
     RED FLAG WARNING FROM 11 PM MONDAY TO 11 PM TUESDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA.
WA...FIRE WEATHER WATCH FROM 11 AM TO 11 PM TUESDAY FOR NORTHEAST
       BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES.
     RED FLAG WARNING UNTIL 10 PM MONDAY FOR NORTHEAST BLUE MOUNTAINS...
       LOWER GARFIELD AND ASOTIN COUNTIES.
     RED FLAG WARNING FROM 11 PM MONDAY TO 5 PM TUESDAY FOR
       WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...
       OKANOGAN HIGHLANDS...WATERVILLE PLATEAU.
     RED FLAG WARNING FROM 11 PM MONDAY TO 11 PM TUESDAY FOR SPOKANE
       AREA...NORTHEAST MOUNTAINS.
&&
Hazardous weather outlook, Aug 7, 9:21 AM PDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
921 AM PDT MON AUG 7 2006

IDZ001>004-026-027-WAZ031>038-081630-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...
DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...
INCHELIUM
921 AM PDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
     IDAHO PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON
     AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES
   RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
     NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN
     COUNTIES
   FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH
     TUESDAY EVENING FOR LEWISTON AREA...LEWIS AND SOUTHERN NEZ
     PERCE COUNTIES
   FIRE WEATHER WATCH IN EFFECT FROM 7 PM PDT THIS EVENING
     THROUGH TUESDAY EVENING FOR NORTH IDAHO PANHANDLE...COEUR D
     ALENE AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
     MOUNTAINS...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
     COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
OF CENTRAL OREGON THIS AFTERNOON. THESE STORMS WILL MOVE INTO
EASTERN WASHINGTON AND THE IDAHO PANHANDLE LATE THIS EVENING. THE
THREAT OF LIGHTNING COUPLED WITH THE EXTENDED PERIOD OF DRY
WEATHER HAS PROMPTED THE ISSUANCE OF FIRE WEATHER WATCHES AND RED
FLAG WARNINGS FOR THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY AFTERNOON. A FIRE
WEATHER WATCH WILL CONTINUE FOR TUESDAY.

WAZ041>044-081630-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...WENATCHEE...LEAVENWORTH...MAZAMA...
TWISP...WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE...WATERVILLE...MANSFIELD
921 AM PDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON AND NORTH CENTRAL WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
OF CENTRAL OREGON THIS AFTERNOON. THESE STORMS WILL MOVE INTO
EASTERN WASHINGTON LATE THIS EVENING...MAINLY EAST OF THE
WATERVILLE PLATEAU AND OKANOGAN VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

Nearby

Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.